Arkansas, 2008Flooding in Arkansas, July 1 to 18, 2008
July 1 to 18, 2008 · NWS LZK · 2 events in 2 counties and zones
Reservoir releases from Bull Shoals and Norfork Dams caused minor flooding along the lower White River in the Augusta reach of the river. Primary impacts were to the agricultural community.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $20,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Reservoir releases from Bull Shoals and Norfork Dams caused minor flooding along the lower White River in the Augusta reach of the river. Primary impacts were to the agricultural community.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 11:37 PM CST, 23 minutes earlier.
Area forecast discussion, Jun 30, 11:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 AM CDT TUE JUL 1 2008
.AVIATION...
HIGH PRESSURE WILL MOVE OVER THE AREA TONIGHT...WITH CLEAR SKIES
AND CALM WINDS. VFR CONDITIONS WILL PREVAIL...WITH SCATTERED CU
DEVELOPING DURING THE AFTERNOON HOURS.
&&
.PREV DISCUSSION... /ISSUED 955 PM CDT MON JUN 30 2008/
UPDATE...
GOING FORECAST PRETTY MUCH ON TARGET...WITH NOT MUCH TO CHANGE
IN THE SHORT TERM. TRANQUIL WEATHER EXPECTED TONIGHT/TUESDAY...WITH
HIGH PRESSURE OVER THE CENTRAL UNITED STATES. TWEAKED TEMPERATURES
AND DEWPOINTS TO MATCH CURRENT TRENDS. (46)
PREV DISCUSSION... /ISSUED 226 PM CDT MON JUN 30 2008/
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
FAIR CONDITIONS ARE EXPECTED THROUGH MOST OF THIS PERIOD.
LATEST SURFACE ANALYSIS INDICATES A RIDGE AXIS...FROM THE EASTERN
DAKOTAS...TO CENTRAL TEXAS. FLOW ASSOCIATED WITH THIS FEATURE WILL
CONTINUE TO PROMOTE RELATIVELY DRY CONDITIONS THROUGH LATE TUESDAY.
AS THE RIDGE AXIS MOVES EAST OF THE MID SOUTH...ASSOCIATED
SOUTHERN FLOW WILL ALLOW FOR MORE HUMID CONDITIONS FOR WEDNESDAY
AND THURSDAY.
LATE IN THIS PERIOD...UPPER LEVEL NORTHWESTERLY FLOW WILL ALLOW A
COLD FRONT TO APPROACH THE STATE. THIS FEATURE WILL FOCUS SCATTERED
CONVECTION LATE THURSDAY.
LONG TERM...FRIDAY THROUGH MONDAY
THE UPPER PATTERN HAS NOT CHANGED SIGNIFICANTLY FROM YESTERDAYS RUN.
RIDGE OVER THE ROCKIES WILL REMAIN HEALTHY AND EXPANDING EAST
GRADUALLY. LARGE VORTEX OVER EASTERN CANADA WILL KEEP A TRAILING
TROF OVER THE EASTERN HALF OF THE NATION. THIS PATTERN WILL CONTINUE
TO GIVE A SOUTHWARD PUSH TO WEAK SURFACE BOUNDARIES THAT WILL
ATTEMPT TO TRAVERSE THE FORECAST AREA FROM NORTH TO SOUTH. STALLING
OF THOSE FEATURES WILL REMAIN A POSSIBILITY. BASICALLY...THIS WILL
KEEP SCATTERED TO NUMEROUS SHOWERS AND STORMS IN THE FORECAST
THROUGH THE LONG TERM...WITHOUT ANY REAL DRY PERIOD. TEMPERATURES
WILL BE SOMEWHAT BELOW NORMALS ON ACCOUNT OF CLOUDS AND RAINFALL.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Jun 30, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 30 2008
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL-
500 AM CDT MON JUN 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
56
Flood, White
- When
- July 1, 12:00 AM CST to July 18, 5:00 PM CST
- Where
- White County, 3.02 mi ENE of Bradford to 7.24 mi N of Rio Vista
- Cause
- Planned Dam Release
- Crop damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.441, -91.423
Reservoir releases from the upstream Corps of Engineers' lakes prolonged the high water event and kept the stage at Augusta above flood stage into the middle of the month. While the stage remained slightly above flood stage, farmers planted down to the water's edge. A brief period of higher stages during the week after the 4th of July holiday put water over several hundred acres of newly sprouted soybeans and killed the tender plants. Additional damages were noted.
Flood, Woodruff
- When
- July 1, 12:00 AM CST to July 18, 5:00 PM CST
- Where
- Woodruff County, 2.82 mi NW of Pleasant Grove to 0.92 mi NNW of Fitzhugh
- Cause
- Planned Dam Release
- Crop damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.411, -91.302
Reservoir releases from the upstream Corps of Engineers' lakes prolonged the high water event and kept the stage at Augusta above flood stage into the middle of the month. While the stage remained slightly above flood stage, farmers planted down to the water's edge. A brief period of higher stages during the week after the 4th of July holiday put water over several hundred acres of newly sprouted soybeans and killed the tender plants. Additional damages were noted.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107618, 107620.